Hail, Kingsbury
- When
- August 24, 7:02 PM CST
- Where
- Kingsbury County, 11 mi SW of De Smet
- Measured
- 1.25 in hail
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 44.267, -97.700
3 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before the first event at Aug 24, 2:00 PM CST, 5 hours 2 minutes earlier.
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA NATIONAL WEATHER SERVICE SIOUX FALLS SD 300 PM CDT THU AUG 24 2006 .DISCUSSION... WRM FNT STILL LOCATED FM HON TO N OF MWM. HVWR...NOT MUCH OCCURRING ON THIS BNDRY WITH MAIN ACTIVITY FURTHER N ON H85 BNDRY WHERE MID LEVE TEMPS ARE COOLER. AIRMASS APPEARS TO BE CAPPED EVEN JUST N OF FNT. NOT SURE IF MUCH WL GO NR WARMFNT THIS EVE...BUT WL STILL KEEP A CHC IN AS MODELS DO HINT AT A LITTLE MID LEVEL COOLING DURING EVE NEAR THE FNT. ACRS REST OF CWA...ANY TRW THAT DOES OCCUR WL HAVE TO BE ALONG CDFNT WHICH WL SWEEP SEWD ACRS CWA OVERNIGHT. MAIN FNT LOCATED IN CNTRL SD WITH SFC TROF ALONG JAMES RVR VALLEY. THIS TROF SHUD STALL AND DISSIPATE IN RESPONSE TO PRES FALLS AHEAD OF MAIN FNT. MAIN S/W WL CONT TO MOVE EWD ACRS ND INTO NRN MN AND CONVERGENCE WL NOT BE ALL THAT GREAT ALONG CDFNT. SO FOR NOW WL JUST GO WITH 20% POPS ALONG CDFNT...BUT WL UP TO 30% LATER TONIGHT ACRS NW IA AS FNT SLOWS A BIT AND SOME COOLER MIDE LEVEL AIR CATCHES UP WITH FNT...PSBLY BREAKING CAP A LTL BETTER. IF ANY STORMS BECOME SVR...MAINLY HAIL AND WND. LOOKS DRY AND PLEASANT ON FRI WITH PLENTY OF SUN AND LOWER HUMIDITY. WEAK S/W WL MOVE ACRS CNTRL PLAINS LATE FRI NITR AND SAT AND MAY BRING A FEW RW- TO NW IA ON SAT. SHUD REMAIN PLEASANT WITH TEMPS NR OR SLIGHTLY BLO NORM. SUITE OF MODELS PORTEND SHORTWAVE OVER THE NORTHERN ROCKIES EJECTING INTO THE WESTERN PLAINS OVER THE WEEKEND. MODELS PROJECT A VARIETY OF TRAJECTORIES...WITH THE ECMWF ADVERTISING A SOUTHERN SOLUTION TAKING THE WAVE WELL TO THE SOUTH OF THE AREA...WHILE THE GFS AND CANADIAN CONTINUE TO KEEP THE WAVE FURTHER NORTH BRUSHING THE SOUTHERN EDGE OF THE CWA LATE ON SUNDAY. HAVE KEPT POPS AT SLIGHT CHANCE WITH THIS FEATURE AS LOW LEVEL MOISTURE AND ATMOSPHERIC INSTABILITY APPEAR TO BE SEVERELY LIMITED. CLOUD COVER IS EXPECTED TO SHIFT EAST ON MONDAY SETTING UP A VERY BENIGN WEATHER PATTERN FOR MUCH OF THE WEEK AS AN UPPER LEVEL RIDGE BUILDS INTO THE WESTERN PLAINS. THIS WILL RESULT IN A GRADUAL WARMING TREND...LIGHT WINDS...AND MOSTLY CLEAR CONDITIONS. A COLD FRONT WILL APPROACH THE WESTERN EDGE OF THE CWA LATE IN THE WEEK...BUT HAVE NOT ADDED POPS AS FRONTAL PASSAGE LOOKS TO BE JUST OUTSIDE OF THE SEVEN DAY PERIOD. && .FSD WATCHES/WARNINGS/ADVISORIES... SD...NONE. MN...NONE. IA...NONE. NE...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SIOUX FALLS SD 420 PM CDT THU AUG 24 2006 SDZ038>040-050-052>071-MNZ071-072-080-081-089-090-097-098- IAZ001>003-012>014-020>022-031-032-NEZ013-014-251200- AURORA-BEADLE-BON HOMME-BROOKINGS-BRULE-BUENA VISTA IA- CHARLES MIX-CHEROKEE IA-CLAY-CLAY IA-COTTONWOOD MN-DAKOTA NE- DAVISON-DICKINSON IA-DIXON NE-DOUGLAS-GREGORY-HANSON-HUTCHINSON- IDA IA-JACKSON MN-JERAULD-KINGSBURY-LAKE-LINCOLN-LINCOLN MN- LYON IA-LYON MN-MCCOOK-MINER-MINNEHAHA-MOODY-MURRAY MN-NOBLES MN- OBRIEN IA-OSCEOLA IA-PIPESTONE MN-PLYMOUTH IA-ROCK MN-SANBORN- SIOUX IA-TURNER-UNION-WOODBURY IA-YANKTON- 420 PM CDT THU AUG 24 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH DAKOTA... SOUTHWEST MINNESOTA...NORTHWEST IOWA...AND NORTHEAST NEBRASKA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS... SCATTERED THUNDERSTORMS WILL CONTINUE TO DEVELOP LATE THIS AFTERNOON AND EVENING. THE STRONGEST STORMS ARE EXPECTED TO BE NORTH OF INTERSTATE 90 WHERE UP TO GOLF BALL SIZE HAIL...WINDS TO 65 MPH AND AN ISOLATED TORNADO ARE POSSIBLE. ALONG AND SOUTH OF INTERSTATE 90...ISOLATED SEVERE STORMS WILL BE POSSIBLE WITH HAIL TO HALF DOLLAR SIZE AND WINDS TO 65 MPH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE POSSIBLE AFTER 5 PM CDT. && FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.CRH.NOAA.GOV/FSD. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK. RSR
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
704 PM CDT THU AUG 24 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 PM FUNNEL CLOUD 4 NW WOLSEY 44.45N 98.53W
08/24/2006 BEADLE SD EMERGENCY MNGR
FUNNEL CLOUD MOVING SOUTHEAST.
0633 PM TORNADO 4 W WOLSEY 44.41N 98.55W
08/24/2006 BEADLE SD LAW ENFORCEMENT
TORNADO DAMAGED POWER LINES AND HOMES BETWEEN WESSINGTON
AND WOLSEY.
0640 PM TORNADO WESSINGTON 44.45N 98.70W
08/24/2006 BEADLE SD EMERGENCY MNGR
MULTI VORTEX TORNADO WITH AT LEAST 3 FUNNELS CAUSING
DAMAGE NEAR WESSINGTON.
0640 PM TORNADO 5 W WOLSEY 44.41N 98.58W
08/24/2006 BEADLE SD EMERGENCY MNGR
TORNADO A QUARTER MILE WIDE WEST OF WOLSEY.
0642 PM TORNADO 1 S WESSINGTON 44.44N 98.70W
08/24/2006 BEADLE SD EMERGENCY MNGR
TORNADO DAMAGE SOUTH OF WESSINGTON.
0642 PM TORNADO 4 SE WESSINGTON 44.41N 98.64W
08/24/2006 BEADLE SD EMERGENCY MNGR
TORNADO OBSERVED SOUTHEAST OF WESSINGTON.
0645 PM TORNADO 4 NW WOLSEY 44.45N 98.53W
08/24/2006 BEADLE SD PUBLIC
QUARTER MILE WIDE TORNADO NORTHWEST OF WOLSEY. REPORT
RELAYED BY EMERGENCY MANAGER.
0650 PM TORNADO 5 W HURON 44.36N 98.32W
08/24/2006 BEADLE SD LAW ENFORCEMENT
TORNADO WEST OF HURON AIRPORT.
&&
WILLIAMSThe Sioux Falls radar (KFSD), 108 km away, was scanning. The volume nearest the first event began at 01:02 UTC.
3 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in South Dakota in 2006Every state in 2006This day in weather historyWarnings in South Dakota, August 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5528113, 5528114, 5528115.